Flow by Gauss curvature to the Aleksandrov and dual Minkowski problems

By Qi-Rui Li, Weimin Sheng, Xu-jia Wang. Journal of the European Mathematical Society (Print), 2017

157 citations recorded by the source corpus.

In this paper we study a contracting flow of closed, convex hypersurfaces in the Euclidean space $\mathbb R^{n+1}$ with speed $f r^{\alpha} K$, where $K$ is the Gauss curvature, $r$ is the distance from the hypersurface to the origin, and $f$ is a positive and smooth function. If $\alpha \ge n+1$, we prove that the flow exists for all time and converges smoothly after normalisation to a soliton, which is a sphere centred at the origin if $f \equiv 1$. Our argument provides a parabolic proof in the smooth category for the classical Aleksandrov problem, and resolves the dual q-Minkowski problem introduced by Huang, Lutwak, Yang and Zhang (Acta Math. 216 (2016): 325-388), for the case $q 0$, we also establish the same results for even function $f$ and origin-symmetric initial condition, but for non-symmetric $f$, counterexample is given for the above smooth convergence.

Subfields: Applied Mathematics, Astronomy and Astrophysics

View Paper: https://www.semanticscholar.org/paper/2017aa89ac49b981845884c01eb75beddaa0de2d

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Applied Mathematics

  1. Yiming Zhao
  2. Yong Huang
  3. Yan-nan Liu
  4. Jian Lu
  5. Dongmeng Xi
  6. Qi-Rui Li
  7. Haodi Chen
  8. Shibing Chen

In Astronomy and Astrophysics

  1. Jian Lu
  2. Yan-nan Liu
  3. Yong Huang
  4. Yiming Zhao
  5. Haodi Chen
  6. Qi-Rui Li

Citations in the corpus